Alert archive / Missouri / Winter Weather Advisories in 2021

Winter Weather Advisory 7, NWS Kansas City, MO

February 16, 202116 counties in Missouri; 5 counties in Kansas

NWS Kansas City, MO issued this winter weather advisory at Feb 16, 2021, 2:41 AM CST for 16 counties in Missouri; 5 counties in Kansas. It took effect at Feb 17, 2021, 12:00 AM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2021, 2:41 AM CST (08:41 UTC)
In effect from
Feb 17, 2021, 12:00 AM CST
Expired
Feb 17, 2021, 3:15 PM CST
In force
15 hr
Issued by
NWS Kansas City, MO
All 21 counties

Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Bates County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Cooper County, MO, Henry County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Pettis County, MO, Platte County, MO, Randolph County, MO, Ray County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 33 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 8.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2021-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2021-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
897 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

268 
WWUS43 KEAX 160841
WSWEAX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
241 AM CST Tue Feb 16 2021

...Dangerously cold temperatures and wind chills through this
morning. Another round of snow for portions of Missouri and
Kansas...

KSZ057-060-MOZ043>045-053-054-161800-
/O.NEW.KEAX.WW.Y.0007.210217T0300Z-210218T0000Z/
/O.CON.KEAX.WC.W.0001.000000T0000Z-210216T1800Z/
Miami-Linn KS-Cass-Johnson MO-Pettis-Bates-Henry-
Including the cities of Paola, Osawatomie, Louisburg, Pleasanton,
La Cygne, Mound City, Belton, Raymore, Harrisonville, 
Pleasant Hill, Warrensburg, Sedalia, Butler, Adrian, Rich Hill, 
Clinton, and Windsor
241 AM CST Tue Feb 16 2021

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
6 PM CST WEDNESDAY...

* WHAT...For the Wind Chill Warning, dangerously cold wind chills.
  Wind chills as low as 30 below zero. For the Winter Weather 
  Advisory, snow expected. Total snow accumulations of 1 to 3 
  inches.

* WHERE...Portions of east central Kansas and central and west 
  central Missouri.

* WHEN...For the Wind Chill Warning, until noon CST today. For 
  the Winter Weather Advisory, from 9 PM this evening to 6 PM 
  CST Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the morning or evening commute. The cold
  wind chills could cause frostbite on exposed skin in as little
  as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. 

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ025-102>105-MOZ001>008-011>017-020>025-028>033-037>040-046-
161800-
/O.CON.KEAX.WC.W.0001.000000T0000Z-210216T1800Z/
Atchison KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-Atchison MO-
Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-Holt-Andrew-
De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-Caldwell-
Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cooper-
Including the cities of Atchison, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany,
Stanberry, King City, Bethany, Princeton, Mercer, Unionville, 
Lancaster, Queen City, Greentop, Downing, Glenwood, Mound City, 
Oregon, Maitland, Forest City, Craig, Savannah, 
Country Club Villa, Maysville, Stewartsville, Osborn, Union Star,
Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, 
Kirksville, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, 
Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, 
Brookfield, Marceline, Macon, La Plata, Parkville, Platte City, 
Riverside, Weatherby Lake, Weston, Gladstone, Liberty, 
Excelsior Springs, Richmond, Lawson, Carrollton, Salisbury, 
Brunswick, Keytesville, Moberly, Kansas City, Independence, 
Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, 
Glasgow, New Franklin, and Boonville
241 AM CST Tue Feb 16 2021

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Dangerously cold wind chills. Wind chills as low as 35 
  below zero.

* WHERE...Portions of northeast Kansas and north central, 
  northeast and northwest Missouri.

* WHEN...Until noon CST Tuesday.

* IMPACTS...The dangerously cold wind chills could cause frostbite
  on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves.

&&

$$

Kurtz
7 follow-up statements
145 
WWUS43 KEAX 160905
WSWEAX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
305 AM CST Tue Feb 16 2021

...Dangerously cold temperatures and wind chills through this
morning. Another round of snow for portions of Missouri and
Kansas tonight...

KSZ057-060-MOZ043>045-053-054-161800-
/O.CON.KEAX.WC.W.0001.000000T0000Z-210216T1800Z/
/O.CON.KEAX.WW.Y.0007.210217T0300Z-210218T0000Z/
Miami-Linn KS-Cass-Johnson MO-Pettis-Bates-Henry-
Including the cities of Paola, Osawatomie, Louisburg, Pleasanton,
La Cygne, Mound City, Belton, Raymore, Harrisonville, 
Pleasant Hill, Warrensburg, Sedalia, Butler, Adrian, Rich Hill, 
Clinton, and Windsor
305 AM CST Tue Feb 16 2021

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS
EVENING TO 6 PM CST WEDNESDAY...

* WHAT...For the Wind Chill Warning, dangerously cold wind chills.
  Wind chills as low as 20 below zero. For the Winter Weather 
  Advisory, snow expected. Total snow accumulations of 1 to 3 
  inches.

* WHERE...Portions of east central Kansas and central and west 
  central Missouri.

* WHEN...For the Wind Chill Warning, until noon CST today. For 
  the Winter Weather Advisory, from 9 PM this evening to 6 PM 
  CST Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute. The 
  cold wind chills could cause frostbite on exposed skin in as 
  little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves.

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ104-105-MOZ028>033-037>040-046-161800-
/O.EXA.KEAX.WW.Y.0007.210217T0300Z-210218T0000Z/
/O.CON.KEAX.WC.W.0001.000000T0000Z-210216T1800Z/
Wyandotte-Johnson KS-Platte-Clay-Ray-Carroll-Chariton-Randolph-
Jackson-Lafayette-Saline-Howard-Cooper-
Including the cities of Kansas City Kansas, Overland Park, 
Stanley, Olathe, Shawnee, Lenexa, Parkville, Platte City, 
Riverside, Weatherby Lake, Weston, Gladstone, Liberty, 
Excelsior Springs, Richmond, Lawson, Carrollton, Salisbury, 
Brunswick, Keytesville, Moberly, Kansas City, Independence, 
Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, 
Glasgow, New Franklin, and Boonville
305 AM CST Tue Feb 16 2021

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
6 PM CST WEDNESDAY...

* WHAT...For the Wind Chill Warning, dangerously cold wind 
  chills. Wind chills as low as 25 below zero. For the Winter 
  Weather Advisory, snow expected. Total snow accumulations of 
  up to two inches.

* WHERE...Portions of east central and northeast Kansas and 
  central, north central and west central Missouri.

* WHEN...For the Wind Chill Warning, until noon CST today. For 
  the Winter Weather Advisory, from 9 PM this evening to 6 PM 
  CST Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute. The 
  cold wind chills could cause frostbite on exposed skin in as 
  little as 30 minutes.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. 

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ025-102-103-MOZ001>008-011>017-020>025-161800-
/O.CON.KEAX.WC.W.0001.000000T0000Z-210216T1800Z/
Atchison KS-Doniphan-Leavenworth-Atchison MO-Nodaway-Worth-Gentry-
Harrison-Mercer-Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-
Grundy-Sullivan-Adair-Buchanan-Clinton-Caldwell-Livingston-
Linn MO-Macon-
Including the cities of Atchison, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, Tarkio, 
Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, 
King City, Bethany, Princeton, Mercer, Unionville, Lancaster, 
Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, 
Maitland, Forest City, Craig, Savannah, Country Club Villa, 
Maysville, Stewartsville, Osborn, Union Star, Clarksdale, 
Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, 
St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, 
Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, 
Marceline, Macon, and La Plata
305 AM CST Tue Feb 16 2021

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Dangerously cold wind chills. Wind chills as low as 35 
  below zero.

* WHERE...Portions of northeast Kansas and north central, 
  northeast and northwest Missouri.

* WHEN...Until noon CST Tuesday.

* IMPACTS...The dangerously cold wind chills could cause frostbite
  on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves.

&&

$$

Kurtz
778 
WWUS43 KEAX 161610
WSWEAX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
1010 AM CST Tue Feb 16 2021

...Another round of snow is expected for portions of Missouri and
Kansas tonight...

KSZ057-060-104-105-MOZ028>033-037>040-043>046-053-054-170015-
/O.CAN.KEAX.WC.W.0001.000000T0000Z-210216T1800Z/
/O.CON.KEAX.WW.Y.0007.210217T0300Z-210218T0000Z/
Miami-Linn KS-Wyandotte-Johnson KS-Platte-Clay-Ray-Carroll-
Chariton-Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-
Pettis-Cooper-Bates-Henry-
Including the cities of Paola, Osawatomie, Louisburg, Pleasanton,
La Cygne, Mound City, Kansas City Kansas, Overland Park, Stanley,
Olathe, Shawnee, Lenexa, Parkville, Platte City, Riverside, 
Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, 
Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, 
Moberly, Kansas City, Independence, Odessa, Higginsville, 
Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, 
Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, 
Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, 
and Windsor
1010 AM CST Tue Feb 16 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS
EVENING TO 6 PM CST WEDNESDAY...
...WIND CHILL WARNING IS CANCELLED...

* WHAT...Snow is expected to develop tonight and continue through
  much of the day Wednesday. Total snow accumulations of 1 to 3 
  inches.

* WHERE...Portions of east central and northeast Kansas and 
  central, north central and west central Missouri.

* WHEN...From 9 PM this evening to 6 PM CST Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the morning or evening commute. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ025-102-103-MOZ001>008-011>017-020>025-161715-
/O.CAN.KEAX.WC.W.0001.000000T0000Z-210216T1800Z/
Atchison KS-Doniphan-Leavenworth-Atchison MO-Nodaway-Worth-Gentry-
Harrison-Mercer-Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-
Grundy-Sullivan-Adair-Buchanan-Clinton-Caldwell-Livingston-
Linn MO-Macon-
Including the cities of Atchison, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, Tarkio, 
Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, 
King City, Bethany, Princeton, Mercer, Unionville, Lancaster, 
Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, 
Maitland, Forest City, Craig, Savannah, Country Club Villa, 
Maysville, Stewartsville, Osborn, Union Star, Clarksdale, 
Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, 
St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, 
Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, 
Marceline, Macon, and La Plata
1010 AM CST Tue Feb 16 2021

...WIND CHILL WARNING IS CANCELLED...

Temperatures are quickly warming this morning, therefore the wind
chill warning is no longer in effect. 

$$
789 
WWUS43 KEAX 162037
WSWEAX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
237 PM CST Tue Feb 16 2021

...Another round of snow is expected for portions of Missouri and
Kansas tonight...

KSZ103-170445-
/O.EXB.KEAX.WW.Y.0007.210217T0600Z-210218T0000Z/
Leavenworth-
Including the cities of Fort Leavenworth, Leavenworth, 
and Lansing
237 PM CST Tue Feb 16 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM CST WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations of up to one 
  inch.

* WHERE...Leavenworth County.

* WHEN...From midnight tonight to 6 PM CST Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ057-060-104-105-MOZ028>033-037>040-043>046-053-054-170445-
/O.EXT.KEAX.WW.Y.0007.210217T0600Z-210218T0000Z/
Miami-Linn KS-Wyandotte-Johnson KS-Platte-Clay-Ray-Carroll-
Chariton-Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-
Pettis-Cooper-Bates-Henry-
Including the cities of Paola, Osawatomie, Louisburg, Pleasanton,
La Cygne, Mound City, Kansas City Kansas, Overland Park, Stanley,
Olathe, Shawnee, Lenexa, Parkville, Platte City, Riverside, 
Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, 
Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, 
Moberly, Kansas City, Independence, Odessa, Higginsville, 
Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, 
Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, 
Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, 
and Windsor
237 PM CST Tue Feb 16 2021

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM CST WEDNESDAY...

* WHAT...Snow is expected to develop tonight and continue 
  through much of the day Wednesday. Total snow accumulations of 
  1 to 3 inches.

* WHERE...Portions of east central and northeast Kansas and 
  central, north central and west central Missouri.

* WHEN...From midnight tonight to 6 PM CST Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
497 
WWUS43 KEAX 170440
WSWEAX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
1040 PM CST Tue Feb 16 2021

...Another round of snow is expected for portions of Missouri and
Kansas tonight...

KSZ057-060-103>105-MOZ028>033-037>040-043>046-053-054-171245-
/O.CON.KEAX.WW.Y.0007.210217T0600Z-210218T0000Z/
Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Platte-Clay-Ray-
Carroll-Chariton-Randolph-Jackson-Lafayette-Saline-Howard-Cass-
Johnson MO-Pettis-Cooper-Bates-Henry-
Including the cities of Paola, Osawatomie, Louisburg, Pleasanton,
La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Parkville, Platte City, Riverside, Weatherby Lake, 
Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, 
Carrollton, Salisbury, Brunswick, Keytesville, Moberly, 
Kansas City, Independence, Odessa, Higginsville, Lexington, 
Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, 
Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, 
Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor
1040 PM CST Tue Feb 16 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
WEDNESDAY...

* WHAT...Snow is expected to develop tonight and continue 
  through much of the day Wednesday. Total snow accumulations of 
  1 to 3 inches.

* WHERE...Portions of east central and northeast Kansas and 
  central, north central and west central Missouri.

* WHEN...From midnight tonight to 6 PM CST Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
688 
WWUS43 KEAX 170850
WSWEAX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
250 AM CST Wed Feb 17 2021

...Another round of snow today across portions of Kansas and
Missouri...

KSZ057-060-103>105-MOZ028>033-037>040-043>046-053-054-172030-
/O.CON.KEAX.WW.Y.0007.000000T0000Z-210218T0000Z/
Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Platte-Clay-Ray-
Carroll-Chariton-Randolph-Jackson-Lafayette-Saline-Howard-Cass-
Johnson MO-Pettis-Cooper-Bates-Henry-
Including the cities of Paola, Osawatomie, Louisburg, Pleasanton,
La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Parkville, Platte City, Riverside, Weatherby Lake, 
Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, 
Carrollton, Salisbury, Brunswick, Keytesville, Moberly, 
Kansas City, Independence, Odessa, Higginsville, Lexington, 
Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, 
Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, 
Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor
250 AM CST Wed Feb 17 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Snow will continue to develop through the morning and 
  continue through much of the day Wednesday. Total snow 
  accumulations of 1 to 3 inches.

* WHERE...Portions of east central and northeast Kansas and 
  central, north central and west central Missouri.

* WHEN...From midnight tonight to 6 PM CST Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

Kurtz
170 
WWUS43 KEAX 172004
WSWEAX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
204 PM CST Wed Feb 17 2021

...Another round of snow today across portions of Kansas and
Missouri...

KSZ057-060-103>105-MOZ028>032-037>039-043>045-053-054-172115-
/O.CAN.KEAX.WW.Y.0007.000000T0000Z-210218T0000Z/
Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Platte-Clay-Ray-
Carroll-Chariton-Jackson-Lafayette-Saline-Cass-Johnson MO-Pettis-
Bates-Henry-
Including the cities of Paola, Osawatomie, Louisburg, Pleasanton,
La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Parkville, Platte City, Riverside, Weatherby Lake, 
Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, 
Carrollton, Salisbury, Brunswick, Keytesville, Kansas City, 
Independence, Odessa, Higginsville, Lexington, Concordia, 
Marshall, Belton, Raymore, Harrisonville, Pleasant Hill, 
Warrensburg, Sedalia, Butler, Adrian, Rich Hill, Clinton, 
and Windsor
204 PM CST Wed Feb 17 2021

...WINTER WEATHER ADVISORY IS CANCELLED...

Pockets of light snow can be expected through the afternoon, but
minimal accumulation is expected with little impact. Therefore,
the winter weather advisory is cancelled.

$$

MOZ033-040-046-180000-
/O.CON.KEAX.WW.Y.0007.000000T0000Z-210218T0000Z/
Randolph-Howard-Cooper-
Including the cities of Moberly, Fayette, Glasgow, New Franklin, 
and Boonville
204 PM CST Wed Feb 17 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Light snowfall can be expected through the afternoon
  hours. Up to a half inch of additional accumulation can be
  expected. 

* WHERE...Portions of central Missouri.

* WHEN...Through 6 PM CST Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
800 
WWUS43 KEAX 172115
WSWEAX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
315 PM CST Wed Feb 17 2021

MOZ033-040-046-172215-
/O.CAN.KEAX.WW.Y.0007.000000T0000Z-210218T0000Z/
Randolph-Howard-Cooper-
Including the cities of Moberly, Fayette, Glasgow, New Franklin, 
and Boonville
315 PM CST Wed Feb 17 2021

...WINTER WEATHER ADVISORY IS CANCELLED...

Little in the way of additional accumulation is expected,
therefore, the winter weather advisory is cancelled.

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this winter weather advisory went out at Feb 15, 11:01 PM CST, 3 hours 40 minutes earlier.

Area forecast discussion, Feb 15, 11:01 PM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1101 PM CST Mon Feb 15 2021

.Discussion...
Issued at 241 PM CST MON FEB 15 2021

Key messages:

- Dangerous cold to continue through Tuesday as lows Tuesday
  morning drop into the -10s to low -20s. Wind chills may be as
  cold as -35 in northwestern MO tonight.

- Light snow will continue into the evening hours. Another half an
  inch to possibly an inch is possible in the KC area with 1-2
  inches possible in our eastern zones.

- Another system may bring light snow to the area Wednesday.

- Temperatures get tantalizingly close to freezing Friday but
  Saturday looks more certain to move back above the freezing mark
  with highs in the mid to upper 30s expected.

Discussion:

A fairly strong upper-level shortwave trough is tracking across the
central and southern Plains currently. The bulk of the forcing
associated with this shortwave is south of the area but there is
strong enough ascent and enough moisture that a broad area of snow
has pushed northward to encompass the southern half to two-thirds of
the forecast area. This snow has been mostly light with pockets of
moderate snow and visibility down to 1/2 of a mile at times.
Regional radar, satellite imagery, and surface observations show
the back edge of the deformation area pivoting over the eastern
half of Kansas. This area will track to the east, with the mid-
level low, and as the ascent begins to wane as the wave moves
east, snow will taper of from west to east.

The next challenge with this system is how quickly cloud cover moves
away. Model soundings really want to linger low cloud cover well
into the overnight and into tomorrow morning. This will likely
be the case in our eastern zones but the real question is where
this breakup of the clouds will be in our west. This has a
noticeable impact on overnight lows. Where clouds do look to
clear out overnight, and with high pressure building in, overnight
lows will likely fall into the -20s. This is most likely over
northwestern MO and eastern KS. Confidence is lower over east
central KS and west central MO as some models keep the cloud cover
and some move it away. Regardless of the cloud cover, it's going
to be extremely cold. But is it around -10 cold or -20 cold.
That's the effect the cloud cover will have.

Another shortwave trough will track mainly south of the area Tuesday
night into Wednesday. Broad ascent ahead of the wave will lead to
light snow building northward into the forecast area early Wednesday
morning and persist through midday. Moisture is limited but with it
being so cold, this system could produce another 1 to 2 inches of
snow across mainly southern half to two-thirds of the forecast area.

In the wake of the mid-week system, another round of really frigid
air will move through the area Thursday. That looks relatively short-
lived with shortwave ridging building east into the middle of the
country Friday into Saturday. While it still looks below freezing
for Friday, increasing heights and thicknesses will help
temperatures climb into 20s to lower 30s. Saturday is looking like
the day when we climb back above freezing. The shortwave ridge
slides across the area and as another shortwave trough takes shape
west of the area, low-level winds become southerly and help moderate
things with highs climbing into the mid to upper 30s.

&&

.Climate...
Issued at 415 AM CST MON FEB 15 2021

Record cold temperatures are expected today and tomorrow. The
records for Kansas City (since 1888) and current forecast for that
stretch are:

Date____Record Low____Forecast Low___Record High___Forecast High
Tuesday -8 (1979)         -16          3 (1979)           9

For St. Joseph:

Date____Record Low____Forecast Low___Record High___Forecast High
Tuesday -13 (1979)        -20          0 (1979)           7

&&

.Aviation...(For the 06Z TAFS through 06Z Tuesday Night)
Issued at 1055 PM CST MON FEB 15 2021

Light snow comes to an end very soon, and VIS/CIG should gradually
improve through the morning hours. Expect VFR conditions through
the rest of the forecast period.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Wind Chill Warning until noon CST Tuesday for KSZ025-057-060-
     102>105.

MO...Wind Chill Warning until noon CST Tuesday for MOZ001>008-011>017-
     020>025-028>033-037>040-043>046-053-054.

&&

Discussion...CDB
Aviation...Leighton
Climate...EAX
Hazardous weather outlook, Feb 15, 4:54 AM CST, 21 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
454 AM CST Mon Feb 15 2021

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-161100-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
454 AM CST Mon Feb 15 2021

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

Dangerously cold conditions will continue through the day into early
Tuesday morning. Minimum wind chills this morning will range from -25
to -35 F. Through the day, wind chills will range in the negative
teens to -25 F. Later tonight, temperatures will drop well into the
negative teens to -20 F range.

Periods of light snow remain possible for much of central and
southern Missouri. Additional accumlations of snow, between a dusting
to 1 inch are possible. The greatest chance for accumulating snow
will be across central Missouri. Snow will taper off from west to
east through the mid afternoon and evening.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Dangerously cold temperatures will persist through Tuesday. The
coldest temperatures will occur Tuesday morning, with air
temperatures in the negative teens to negative 20 and wind chills
expected in the negative 20s.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

Nearby

Winter Weather Advisories in Missouri, 2021Winter Weather Advisories in Kansas, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.